Open Access
Translator Disclaimer
September 2012 Bounding geometry of loops in Alexandrov spaces
Nan Li, Xiaochun Rong
J. Differential Geom. 92(1): 31-54 (September 2012). DOI: 10.4310/jdg/1352211222

Abstract

For a path in a compact finite dimensional Alexandrov space $X$ with curv $\ge \kappa$, the two basic geometric invariants are the length and the turning angle (which measures the closeness from being a geodesic). We show that the sum of the two invariants of any loop is bounded from below in terms of $\kappa$, the dimension, diameter, and Hausdorff measure of $X$. This generalizes a basic estimate of Cheeger on the length of a closed geodesic in a closed Riemannian manifold. To see that the above result also generalizes and improves an analog of the Cheeger type estimate in Alexandrov geometry in "A.D. Alexandrov spaces with curvature bounded below," we show that for a class of subsets of $X$, the $n$-dimensional Hausdorff measure and rough volume are proportional by a constant depending on $n = \dim(X)$.

Citation

Download Citation

Nan Li. Xiaochun Rong. "Bounding geometry of loops in Alexandrov spaces." J. Differential Geom. 92 (1) 31 - 54, September 2012. https://doi.org/10.4310/jdg/1352211222

Information

Published: September 2012
First available in Project Euclid: 6 November 2012

zbMATH: 1261.53042
MathSciNet: MR2998898
Digital Object Identifier: 10.4310/jdg/1352211222

Rights: Copyright © 2012 Lehigh University

JOURNAL ARTICLE
24 PAGES


SHARE
Vol.92 • No. 1 • September 2012
Back to Top